Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 83, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2019, 6:36 PM CDT for Haskell County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2019, 6:36 PM CDT (23:36 UTC)
- Expired
- May 1, 2019, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:12 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 1, 3:12 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 312 PM CDT Wed May 1 2019 .SHORT TERM... (Tonight and Thursday) ...Severe Thunderstorms... The potential for severe thunderstorms continue for this afternoon and evening. A very unstable atmosphere and surface boundaries are the main forcing features. The Storm Prediction Center continues to include all of our counties in a slight risk area and many of our northern counties in an enhanced risk area. We have issued Severe Thunderstorm Watch number 117, which is valid until 8 PM CDT this evening. .LONG TERM... (Thursday Night through Wednesday) ...Continued Thunderstorm Potential... The potential for thunderstorms remains in the forecast, at least through the end of this week. The combination of surface moisture and an unstable atmosphere, may create conditions favorable for thunderstorms, especially during the afternoon and evening periods. Plus, the potential for thunderstorms to produce large hail and damaging winds will also continue, for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 62 75 / 50 30 50 50 San Angelo 65 84 61 80 / 40 40 50 50 Junction 67 85 62 81 / 50 40 60 70 Brownwood 64 81 61 76 / 50 40 60 60 Sweetwater 63 78 61 75 / 30 30 40 40 Ozona 65 82 60 79 / 40 40 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 1, 2:51 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 251 PM CDT Wed May 1 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 251 PM CDT Wed May 1 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and evening, mainly along and north of a line from San Angelo to Brownwood. The main hazards are large hail, damaging winds, deadly lightning, and possibly a tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The potential for thunderstorms continues through the remainder of this week. Large hail and damaging winds remain the primary hazardous weather threats. .SPOTTER INFORMATION STATEMENT... We have already activated spotters, for some counties north of Interstate 20. We may need additional spotters this afternoon and evening, for counties along Interstate 20.
In the hours before
Local storm report, May 1, 4:13 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL THROCKMORTON 33.18N 99.18W
05/01/2019 E0.88 INCH THROCKMORTON TX PUBLIC
&&
ACSpecial weather statement, May 1, 5:11 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service San Angelo TX 511 PM CDT Wed May 1 2019 TXZ113-127-012300- Jones TX-Taylor TX- 511 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JONES AND NORTHWESTERN TAYLOR COUNTIES UNTIL 600 PM CDT... At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near Coronados Camp, or 17 miles southwest of Abilene, moving northeast at 40 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... View around 515 PM CDT. Merkel around 520 PM CDT. Dyess Afb around 525 PM CDT. Tye around 530 PM CDT. Abilene around 550 PM CDT. Other locations impacted by this storm include Stith. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3224 9997 3234 10012 3262 9995 3250 9975 TIME...MOT...LOC 2211Z 211DEG 33KT 3235 10000 JW
Local storm report, May 1, 5:35 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 10 E IRBY 33.18N 99.35W
05/01/2019 M1.25 INCH THROCKMORTON TX TRAINED SPOTTER
&&Special weather statement, May 1, 5:47 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
547 PM CDT Wed May 1 2019
TXZ098-113-012330-
Haskell TX-Jones TX-
547 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL AND NORTH
CENTRAL JONES COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sagerton, or 7 miles north of Stamford, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Paint Creek around 615 PM CDT.
Haskell and Lake Stamford Marina around 620 PM CDT.
Stamford around 625 PM CDT.
Other locations impacted by this storm include Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.
LAT...LON 3330 9967 3306 9950 3290 9995 3296 9999
3309 9999
TIME...MOT...LOC 2247Z 240DEG 17KT 3305 9985Local storm report, May 1, 5:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 13 NNE LUEDERS 32.96N 99.51W
05/01/2019 HASKELL TX PUBLIC
BRIEF TORNADO. NO REPORTED DAMAGE.
&&
ACSpecial weather statement, May 1, 6:06 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service San Angelo TX
606 PM CDT Wed May 1 2019
TXZ054-127-012330-
Nolan TX-Taylor TX-
606 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NOLAN AND WEST CENTRAL
TAYLOR COUNTIES UNTIL 630 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maryneal, or 9 miles north of Blackwell, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Nolan around 620 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 70 And Ranch Road 53, Lake Sweetwater and Camp Butman.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.
LAT...LON 3239 10004 3212 10029 3220 10047 3252 10035
3252 10033
TIME...MOT...LOC 2306Z 209DEG 28KT 3221 10037
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| Apr 30, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 45 min |
| Apr 30, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 42 min |
| Apr 30, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
| Apr 30, 8:02 PM CDT | Special Weather Statement | SJT | Irion | 43 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | SJT | Sutton | 30 min |
| May 1, 1:08 PM CDT | Special Weather Statement | SJT | Throckmorton | 52 min |
| May 1, 1:17 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 1:35 PM CDT | Tornado Warning | SJT | Throckmorton | 25 min |
| May 1, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| May 1, 1:53 PM CDT | Tornado Warning | SJT | Throckmorton | 22 min |
| May 1, 1:58 PM CDT | Tornado Warning | SJT | Haskell | 32 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 51 min |
| May 1, 2:36 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 24 min |
| May 1, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| May 1, 3:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 3:11 PM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| May 1, 3:28 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 2 hr |
| May 1, 3:39 PM CDT | Tornado Warning | SJT | Throckmorton | 36 min |
| May 1, 4:10 PM CDT | Tornado Warning | SJT | Throckmorton | 35 min |
| May 1, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 45 min |
| May 1, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 1, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 44 min |
| May 1, 4:50 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 25 min |
| May 1, 4:57 PM CDT | Areal Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| May 1, 5:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 5:11 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
| May 1, 5:38 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 22 min |
| May 1, 5:47 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 5:56 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 34 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 43 min |
| May 1, 6:06 PM CDT | Special Weather Statement | SJT | Nolan | 24 min |
| May 1, 6:26 PM CDT | Tornado Warning | SJT | Throckmorton | 34 min |
| May 1, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.